zbMATH — the first resource for mathematics

Invariant metrics and the boundary behavior of holomorphic functions on domains in \({\mathbb{C}}^ n\). (English) Zbl 0728.32002
The author develops a version of \(H^ p\) space theory which begins with the observation that the optimal approach regions for the existence of boundary values depend on geometrical properties of the domain. These properties are in turn reflected in the behaviour of invariant metrics. The theory begins with a distance \(\rho\) and a volume V on a smoothly bounded domain \(\Omega\) which are compatible, i.e. such that the sub- mean-value property holds for plurisubharmonic functions on metric balls. Approach regions with vertex at a point \(P\in \partial \Omega\) are defined in terms of the distance to the interior normal line segment at P, namely \[ L_{\alpha}(P)=\{z\in \Omega | \quad \rho (z,N_ P)<\alpha \}. \] Balls on the boundary are defined by projecting these approach regions onto \(\partial \Omega\). A measure on \(\partial \Omega\) is then obtained from the Carathéodory construction. A distance is also defined on \(\partial \Omega\) using the boundary balls, and the assumption is made that this distance is directionally limited, so that a covering theorem of Federer can be applied. This leads to an estimate on the distribution function of the maximal function \[ \limsup_{L_{\alpha}(P)\ni z\to P}| f(z)| \] associated to a function \(f\in H^ p(\Omega)\). The main result is that a function \(f\in H^ p(\Omega)\) has boundary values within the constructed approach regions at almost all boundary points.
The reader should compare the study of admissible boundary values in E. M. Stein, Boundary behavior of holomorphic functions of several complex variables (1972; Zbl 0242.32005). The present paper is basically a more invariant version of \(H^ p\) space theory.
Reviewer: I.Graham (Toronto)

32A35 \(H^p\)-spaces, Nevanlinna spaces of functions in several complex variables
32F45 Invariant metrics and pseudodistances in several complex variables
32A40 Boundary behavior of holomorphic functions of several complex variables
Full Text: DOI
[1] [ALA] Aladro, G. The comparability of the Kobayashi approach region and the admissible approach region. Illinois J. Math.33, 27–41 (1989). · Zbl 0647.32023
[2] [BLG] Bloom, T., and Graham, I. A geometrical characterization of points of typem. J. Diff. Geom.,12, 171–182 (1977). · Zbl 0363.32013
[3] [CAT1] Catlin, D. Subelliptic estimates for the $$\(\backslash\)bar \(\backslash\)partial - Neumann$$ problem. Ann. Math126, 131–192 (1987). · Zbl 0627.32013 · doi:10.2307/1971347
[4] [CAT2] Catlin, D Estimates of invariant metrics on pseudoconvex domains of dimension two. Math. Z.200, 429–466 (1989). · Zbl 0661.32030 · doi:10.1007/BF01215657
[5] [CHK] Chang, D. C., and Krantz, S.G. Holomorphic Lipschitz functions and applications to the $$\(\backslash\)bar \(\backslash\)partial $$ problem. Preprint.
[6] [CIK] Cima, J. A., and Krantz, S. G. The Lindelöf Principle and normal functions of several complex variables. Duke J. Math.50, 303–328 (1983). · Zbl 0522.32003 · doi:10.1215/S0012-7094-83-05014-7
[7] [CIR] Cirka, E. The theorems of Lindelöf and Fatou in $$\(\backslash\)mathbb{C}\^n $$ Math. USSR Sb21, 619–639 (1973). · Zbl 0297.32001 · doi:10.1070/SM1973v021n04ABEH002039
[8] [EGKP] Erdös, P.; Godsil, C.; Krantz, S. G.; and Parsons, T. D. Intersection graphs for families of balls in $$\(\backslash\)mathbb{R}\^N $$ . Eur. J. Combinatorics9, 501–506 (1988). · Zbl 0659.05079 · doi:10.1016/S0195-6698(88)80007-6
[9] [FAT] Fatou, P. Series trigonométriques et seéries de Taylor. Acta Math.,30, 335–400 (1906). · JFM 37.0283.01 · doi:10.1007/BF02418579
[10] [FED] Dederer, H. Geometric Measure Theory. Berlin New York: Springer Verlag 1969.
[11] [FEF] Fefferman, C. The Bergman kernel and biholomorphic mappings of pseudoconvex domains. Invent. Math.26, 1–65 (1974). · Zbl 0289.32012 · doi:10.1007/BF01406845
[12] [GAR] Garnett, J. Bounded Analytic Functions. New York: Academic Press (1981).
[13] [GIL] Gilbert, J. Nikisin-Stein theory and factorization with applications. In: Proc. Symp. Pure Math., Vol. XXXV, Part 2, 233–268, Providence: Am. Math. Soc. 1979. · Zbl 0477.42010
[14] [GRA] Graham, I. Boundary behavior of the Caratheodory and Kobayashi metrics on strongly pseudoconvex domains in $$\(\backslash\)mathbb{C}\^n $$ with smooth boundary. Trans. AMS207, 219–240 (1975). · Zbl 0305.32011
[15] [HAS] Hakim, M., and Sibony, N. Fonctions holomorphes bornées et limites tangentielles Duke Math. J.50, 133–141 (1983). · Zbl 0514.32003 · doi:10.1215/S0012-7094-83-05004-4
[16] [KLE] Klembeck, P. Kähler metrics of negative curvature, the Bergman metric near the boundary and the Kobayashi metric on smooth bounded strictly pseudoconvex sets. Indiana Math. J.27, 275–282 (1978). · Zbl 0422.53032 · doi:10.1512/iumj.1978.27.27020
[17] [KOB] Kobayashi, S. Hyperbolic Manifolds and Holomorphic Mappings. New York: Marcel Dekker 1970. · Zbl 0207.37902
[18] [KOH] Kohn, J. J. Boundary behavior of $$\(\backslash\)bar \(\backslash\)partial $$ on weakly pseudoconvex manifolds of dimension two. J. Diff. Geom.6, 523–542 (1972). · Zbl 0256.35060
[19] [KOR] Koranyi, A. Harmonic functions on hermitian hyperbolic space. Trans. AMS135, 507–516 (1969). · Zbl 0174.38801
[20] [KR1] Krantz, S. G. Function Theory of Several Complex Variables. New York: Wiley 1982.
[21] [KR2] Krantz, S. G. Fatou theorems on domains in $$\(\backslash\)mathbb{C}\^n $$ . BAMS16, 93–96 (1987). · Zbl 0614.32007 · doi:10.1090/S0273-0979-1987-15469-3
[22] [KR3] Krantz, S. G. The boundary behavior of the Kobayashi metric. Rocky Mt. J. Math. In press.
[23] [KR4] Krantz, S. G. On a theorem of Stein. Trans. Am. Math. Soc.320, 625–642 (1990). · Zbl 0707.32002 · doi:10.1090/S0002-9947-1990-0964899-0
[24] [KR5] Krantz, S. G. Lectures on Hardy Spaces in Complex Domains. Univ. of Umea Technical Report, 1986.
[25] [KM1] Krantz, S. G., and Ma, Daowei Bloch functions on strongly pseudoconvex domains. Indiana Univ. Math. J.37, 145–163 (1988). · Zbl 0628.32006 · doi:10.1512/iumj.1988.37.37007
[26] [KM2] Krantz, S. G., and Ma, Daowei. On isometric isomorphisms of the Bloch space on the unit ball of $$\(\backslash\)mathbb{C}\^n $$ . Mich. Math. J.,36, 173–180 (1989). · Zbl 0687.32022 · doi:10.1307/mmj/1029003940
[27] [KRP] Krantz, S. G., and Parks, H. R. Distance toC k hypersurfaces. J. Diff. Eq.40, 116–120 (1981). · Zbl 0431.57009 · doi:10.1016/0022-0396(81)90013-9
[28] [KPA] Krantz, S. G., and Parsons, T. D. Antisocial subcoverings of self-centered coverings. Am. Math. Monthly93. 45–48 (1986). · Zbl 0631.52013 · doi:10.2307/2322545
[29] [NAR] Nagel, A., and Rudin, W. Local boundary behavior of bounded holomorphic functions. Can. J. Math.,30, 583–592 (1978). · Zbl 0427.32006 · doi:10.4153/CJM-1978-051-2
[30] [NSW1] Nagel, A.; Stein, E. M.; and Wainger, S. Boundary behavior of functions holomorphic in domains of finite type. Proc. Natl. Acad. Sci. U.S.A78, 6596–6599 (1981). · Zbl 0517.32002 · doi:10.1073/pnas.78.11.6596
[31] [NSW2] Nagel, A.; Stein, E. M.; and Wainger, S. Balls and metrics defined by vector fields. I: Basic properties. Acta Math.155, 103–147 (1985). · Zbl 0578.32044 · doi:10.1007/BF02392539
[32] [PEL] Pelles, D. Intrinsic measures on complex manifolds and holomorphic mappings. Memoir of the AMS No. 96. Providence: Am. Math. Soc. 1970.
[33] [RAM] Ramey, W. Local boundary behavior of plurisubharmonic functions along curves. Am. J. Math.,108, 175–191 (1986). · Zbl 0587.32015 · doi:10.2307/2374471
[34] [SAW] Sawyer, S. Maximal inequalities of weak type. Ann. Math.,84, 157–174 (1966). · Zbl 0186.20503 · doi:10.2307/1970516
[35] [SIB] Sibony, N. A class of hyperbolic manifolds. In: Recent Developments in Several Complex Variables edited by J. Fornaess, 357–372. Princeton NJ: Princeton University Press 1981.
[36] [SMI] Smith, K. T. A generalization of an inequality of Hardy and Littlewood. Can. J. Math.8, 157–170 (1956). · Zbl 0071.05502 · doi:10.4153/CJM-1956-019-5
[37] [ST1] Stein, E. M. The Boundary Behavior of Holomorphic Functions of Several Complex Variables, Princeton NJ: Princeton University Press 1972.
[38] [ST2] Stein, E. M. On limits of sequences of operators. Ann. Math.74, 140–170 (1961). · Zbl 0103.08903 · doi:10.2307/1970308
[39] [ST3] Stein, E. M. Singular Integrals and Differentiability Properties of Functions. Princeton NJ: Princeton University Press 1970.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.